Aa
A
A
Close
Avatar universal
Tramadol does it cause pain.
Confused I have been on Tramadol 200 mg for 3 years and i feel only minor back pain with this dose but if i lower it at all my pain go through the roof, but is it the withdrawals kicking in or is there really pain and if i go through all th getting clean stuff will i have no pain at the end..What's everybody think..
Cancel
7 Answers
Page 1 of 1
199177 tn?1332183097
Its your body wanting its fix . yes your pain level does get better but you have to be clean for a while .It wont happen overnight.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Not specifically sure about tramadol but OMG does your pain get worse with hydro withdrawal...  Your body is unsure if you are in actual pain from whatever got you on the meds to begin with or from the withdrawals!  It definitely gets worse before it gets better (Im still waitin on the better part myself!)...  Good luck to you!  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Your body gets use to the Tramadol.  And Tramadol works pretty good for pain, especially when you dose every day for years.  Your body becomes saturated in Tramadol.  When you quit, you have more pain because the Tramadol is leaving the system and not working as well and your body is damaged and can't produce the natural chemicals in the brain, that makes pain tolerable.  So the pain can be very acute.  And people who get on Tramadol due to pain for years, may come off to find that thier problem has become worse and that is also why the pain is more intense.  They could not feel the problem getting worse while on the Tramadol, because they could not feel it.  But yea the withdrawals are also quite bad coming off Tramadol.  And people having pains all over when coming off Tramadol is a common symptom of withdrawals.  Just overall pain all over.  But good luck to you.  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Thanks   can i ask what your experience with tramadol has been  any info would be a big help thanks
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
It could be a combo of both (w/d & legitimate back pain). The w/d will stop after you are clean for a while & then you can see what's really going on with your back.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
{First time I took Tramadol was in 1999.  2 per day for 1 year.  (1 every 12 hours)  Then I quit cold turkey.  That sucked for about 3 days.  But only mild withdrawals.  That was my first long term go around with pills.}  Then I slowly started getting into hydrocodones.  I eventually got really addicted to the hydrocodones.  I got on Methadone in Aug 2004.  Had to get back on the hydrocodone to get off the methadone.  Then I quit the hydrocodones.  Then when I relapsed I went straight to the Tramadol.  Been taking them ever since, about 3-4 years now.  And a few months ago I was taking upwards of 20 per day.  I averaged more like 15 per day for the most part though.  A couple weeks ago I decided to quit and joined this Site.  Now I am at 9 per day.  And tapering to zero to quit.  But that is my experience with Tramadol.  Towards the end of my hydrocodone addiction though I was taking both Tramadol and Hydrocodone.  I would take Trams for 2 weeks then switch to Hydros for 2 weeks.  I did that for about 1 year before I got on the Methadone.  And switching from hydros to trams went smooth, no withdrawals.  But switching from trams to hydros was a little rough.  I would feel some mild Tramadol withdrawals.  That's what led me to the fact that Tramadol is a worse drug to be addicted to with worse withdrawals.  Hydrocodone withdrawals can't touch Tramadol withdrawals with a ten foot pole.  That's my opinion.  Hydrocodone has mild withdrawals at best.  Tramadol withdrawals reminds me of coming off Methadone!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
732832 tn?1231866819
PanSinoeis is soooo right!  I have been on Tramadol for over 5 years now.  I did get off of it in 2006 and have NO idea how I did it, but I have been trying to taper down now for the last few weeks.  At one time I was taking probably 15-20 a day during my heaviest use.   Now that I'm lowering my dose, my pain is so much better!  However, it gets worse before it gets better from what I can tell.  The first few days lowering my doses have resulted in a lot more pain, but it gets better I'm happy to tell you.  I believe that my body was so saturated with this stuff that I had to take more to feel any better, but it was getting to where I knew I was going to kill myself if I took too many.  So I have decided that it's time to try to get back my life.  Today I have made it down to 1/4 of a pill and am living to tell about it.  I still feel very weird, but my pain is tons better.  I wish I would have known that it was the Tramadol making it worse.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Addiction Answerers
Avatar universal
Blank
phoenix, AZ
406584 tn?1399591666
Blank
495284 tn?1333897642
Blank
City of Dominatrix, MN
4522800 tn?1459192030
Blank
Avatar universal
Blank
los angeles, CA
1235186 tn?1339127464
Blank
on the beach, NJ